MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION 6F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR

TERUMO MEDICAL CORPORATION 6F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR
Catalog Number C610134
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/06/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual device has not been returned to the manufacturing facility for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, (b)(4) has been referenced in the conclusions section of evaluation codes.A review of the device history record of the product code/lot# combination was conducted with no relevant findings.A search of the complaint file found one similar report with the involved product code/lot# combination.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Event or Problem Description
The user facility reported a pullout when using the angioseal device.The following information was provided by the user facility: it was reported that the footplate and collagen pulled out during deployment.Manual pressure was used to achieve hemostasis.Procedure was successful.The patient is stable.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date in section.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the completed investigation results.One used 6fr angioseal evolution device was returned for evaluation.No accessory components were received with the returned device.The device was subjected to visual analysis where a blood like substance was found along the body of the device, the hemostatic sheath was found mated with the body of the evolution device.The deployment sleeve was in the rear lock position.The tamping tube was not observed exposed from the hemostatic sheath.Approximately 13.25" of the suture were exposed.The distal tip of the suture was bluntly cut.A slight kink was found >0.25" from the distal portion of the hemostatic hub.To further analyze if and grinding of the gears or autotamping issues contributed to the reported pullout the handles of the evolution device were disassembled.The gearbox assembly was positioned further back than is typically observed after a successful deployment.There was a noted discoloration of the suture.The suture did not appear to be appropriately wrapped around the spool.Instead, the suture was found following the clockwise orientation outside of the spool.The rack appeared to have been pulled completely forward, which would have released the tamping tube.No portion of the tamping tube could be visualized in the hemostatic sheath.This in conjunction with the placement of the rack indicated that the tamping tube was not returned.No other anomalies were found with the gear assembly.The complaint could not be confirmed for pullout as the anchor and collagen portion of the suture appeared to have been bluntly cut with a sharp edge, which is consistent with successful deployment.The release of the tamping tube as evidence by the tamping tube missing from the hemostatic sheath is consistent with successful deployment.The position of the suture on the spool however is not consistent with successful deployment.The complaint could be confirmed for suture releasing from the spool.The defect category will be updated accordingly.There is no evidence that this event was related to a device defect or malfunction.The exact cause of the reported event cannot be definitively determined based on the available information all available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.3.

Brand Name
6F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US
Common Device Name
DEVICE, HEMOSTASIS, VASCULAR
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
2101 cottontail ln.
somerset NJ 08873
MDR Report Key6778729
Report Number2243441-2017-00108
Device Sequence Number13508097
Product Code MGB
UDI-Device Identifier05415067002839
UDI-Public05415067002839
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P930038
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2018
Device Catalogue NumberC610134
Device Lot Number5898280
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/11/2017
Supplement Date Received by Manufacturer07/25/2017
08/23/2017
09/26/2017
Initial Report FDA Received Date08/09/2017
Supplement Report FDA Received Date08/23/2017
09/15/2017
10/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient Weight114